Economics at your fingertips  

General Saddlepoint Approximations: Application to the Anderson-Darling Test Statistic

Qian Chen and David Giles ()

No 702, Econometrics Working Papers from Department of Economics, University of Victoria

Abstract: We consider the relative merits of various saddlepoint approximations for the c.d.f. of a statistic with a possibly non-normal limit distribution. In addition to the usual Lugannani-Rice approximation we also consider approximations based on higher-order expansions, including the case where the base distribution for the approximation is taken to be non-normal. This extends earlier work by Wood et al. (1993). These approximations are applied to the distribution of the Anderson-Darling test statistic. While these generalizations perform well in the middle of the distribution’s support, a conventional normal-based Lugannani-Rice approximation (Giles, 2001) is superior for conventional critical regions.

Keywords: Saddlepoint approximation; goodness-of-fit; Anderson-Darling test (search for similar items in EconPapers)
JEL-codes: C12 C46 (search for similar items in EconPapers)
Pages: 25 pages
Date: 2007-05-24
New Economics Papers: this item is included in nep-ecm
Note: ISSN 1485-6441
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link) (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this paper

More papers in Econometrics Working Papers from Department of Economics, University of Victoria PO Box 1700, STN CSC, Victoria, BC, Canada, V8W 2Y2. Contact information at EDIRC.
Bibliographic data for series maintained by Graham Voss ().

Page updated 2021-04-12
Handle: RePEc:vic:vicewp:0702